Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Bloating, odd taste in tongue, belching, constipation, itching, hair fall. Enlarged liver. Can a parasite cause this problem?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2003
Answered : 78 Questions
Dear Sir,
I have the following problem as of now

Stomach bloating sensation after having food.
mild taste loss or some odd tasting tongue.
some times gastric pressure after consuming heavy food and burping sensation.
Constipation and lesser appetite .
Skin itching sensation and mild hairfall during gastric pressure.
My GP gave me Tinidazole for 5 days .it helped but the symptoms do persists still.
Noise in the belly some times.
My blood works are normal and enlarged liver .Rest of the other requirements are normal.I did my endoscopy where the reports turned out normal.
Can any parasite cause all this problem.can you please let me know a solution

My GP gave tinidazole
Posted Tue, 8 May 2012 in Digestion and Bowels
Answered by Dr. Gowri Kulkarni 6 hours later

Thank you for posting in your query.

Here is what I gather from your question.

You have been suffering from bloated sensation in the stomach, stomach discomfort after eating heavy meals, burping, constipation and mild loss of taste.

These symptoms in the presence of essentially normal blood reports and endoscopy points to what is known as Functional Dyspepsia. I do not think this is due to a parasite.

Functional dyspepsia is best managed by doing the following:

1. Lifestyle modifications which include,

A. Regular exercise
B. Adequate water intake
C. Avoidance of spicy and oily food
D. Eating small frequent meals

2. Medications

A. Usually a 6 - 8 weeks of treatment with PPIs (Proton Pump Inhibitors) taken once a day before breakfast help in most cases.

If the symptoms do persist or there is associated weight loss/bleeding/vomiting/ diarrhoea do consult a doctor for re-evaluation.

Hope I have answered your query,


Dr Gowri
Above answer was peer-reviewed by
Follow-up: Bloating, odd taste in tongue, belching, constipation, itching, hair fall. Enlarged liver. Can a parasite cause this problem? 36 minutes later
Dear Doctor,

I would like to bring to your kind attention following points

sometimes suddenly there is gastric pressure and bowel movement is happening in full pressure

these symptoms are violent only when i take food from outside or heavy foods

will there be any relationship between stomach issues and liver enlargement because i am having these symptoms on and off.
Answered by Dr. Gowri Kulkarni 26 hours later

Thank you for posting in a follow up question.

Some of the common causes of Liver enlargement are Alcohol, Infections, Obesity, Diabetes, Medication side effects, etc.

Heavy and fatty meals causing violent bowel movements could be a sign of Dyspepsia, Gall bladder or pancreas related issues (evaluated in ultrasound) or symptoms. A physician/gastroenterologist will help you in narrowing the possibilities.

As suggested before, take a trial of PPIs for 6-8 weeks along with lifestyle modifications. If the symptoms still persist I suggest you to contact a competent specialist nearby your location for a re-evaluation. It is recommended.

Hope this answers is useful. Let me know if you have any more concerns. If I have answered all your queries, please close this discussion.

Wish you good health.


Dr Gowri
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor